Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Side effects of Aldara Cream; It helped my warts, but now the area is irritated.
Sep 15, 2002

About 4 months ago, I was diagnosed with Genital Warts, there were only 2 little "groups". My gynecologist prescribed Aldara, and within a week and a half the wards were gone. I was very happy. About two weeks later after I stopped the treatment, I had intercourse and I experience a lot of pain and sensitivity, to the point of pealing. Ever since I stopped the treatment, I'm very sensitive in that area and I cannot have sex every day because the area is extremely irritated. The warts were originally located around the vagina orifice, that's where the Aldara cream was placed during treatment, which I followed religiously. Is this a side effect of the cream? how longer will I experience this? Thank You

Response from Dr. Dezube

Aldara is a cream which is quite effective against genital warts. Depending upon the location of the warts, patients apply the Aldara to either the genital or anal area. Typically it is applied three times per week. I recommend to my patients that they apply a little bit at night, and that they wash it off in the morning.

Aldara cream can indeed be irritating. For some patients, just backing off the Aldara from three times a week to twice a week is all it takes to get the redness from growing away. If there is severe irritation, then it does pay to come off the Aldara until the redness resolves.

So to answer your two specific questions:

Is this a side effect of the cream? Answer: YES

How long will this last? Answer: Over a period of days to weeks, the situation should get better.


Previous
KS Confusion; Do I have KS?
Next
Structured Treatment Interruption for post-Lymphoma patient?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement